MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on laparoscopic roux-en-y gastric bypass, after creation of the gastrojejunal anastomosis, there was a surgical site infection where the anvil was removed from the abdomen.The events lead to or extended the patient¿s hospitalization for one observation day.Treatment of the surgical site infection was done to resolve the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, five days post operatively, following a laparoscopic roux-en-y gastric bypass, after creation of the gastrojejunal anastomosis, there was a surgical site infection where the anvil was removed from the abdomen.The patient came through emergency room and observed for a day but was not readmitted.Treatment of the surgical site infection was done with oral antibiotics to resolve the issue.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7602156
Report Number1219930-2018-03112
Device Sequence Number1694989
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age44 YR
Patient Weight132